Advertisement

Archive for Rational Mechanics and Analysis

, Volume 230, Issue 1, pp 185–230 | Cite as

A Liouville Property with Application to Asymptotic Stability for the Camassa–Holm Equation

  • Luc Molinet
Article
  • 89 Downloads

Abstract

We prove a Liouville property for uniformly almost localized (up to translations) H1-global solutions of the Camassa–Holm equation with a momentum density that is a non-negative finite measure. More precisely, we show that such a solution has to be a peakon. As a consequence, we prove that peakons are asymptotically stable in the class of H1-functions with a momentum density that belongs to \({\mathcal{M}_+(\mathbb{R})}\). Finally, we also get an asymptotic stability result for a train of peakons.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alvarez-Samaniego, B., Lannes, D.: Large time existence for 3D water-waves and asymptotics. Invent. Math. 171, 165–186 (2009)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Beals, R., Sattinger, D.H., Szmigielski, J.: Multi-peakons and the classical moment problem. Adv. Math. 154(2), 229–257 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Benjamin, T.B.: The stability of solitary waves. Proc. R. Soc. Lond. Ser. A 328, 153–183 (1972)ADSMathSciNetCrossRefGoogle Scholar
  4. 4.
    Bourbaki, N.: Eléments de Mathématique, Intégration, Chapitre 9, Herman Paris 1969Google Scholar
  5. 5.
    Bressan, A., Chen, G., Zhang, Q.: Uniqueness of conservative solutions to the Camassa-Holm equation via characteristics. Discr. Contin. Dyn. Syst. 35, 25–42 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bressan, A., Constantin, A.: Global conservative solutions of the Camassa-Holm equation. Arch. Ration. Mech. Anal. 187, 215–239 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bressan, A., Constantin, A.: Global dissipative solutions of the Camassa-Holm equation. Anal. Appl. 5, 1–27 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Cai, H., Chen, G., Chen, R.M., Shen, Y.: Lipschitz metric for the Novikov equation, arXiv:1611.08277
  9. 9.
    Camassa, R., Holm, D.: An integrable shallow water equation with peaked solitons. Phys. rev. Lett. 71, 1661–1664 (1993)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Camassa, R., Holm, D., Hyman, J.: An new integrable shallow water equation. Adv. Appl. Mech. 31, 1994Google Scholar
  11. 11.
    Constantin, A.: Existence of permanent and breaking waves for a shallow water equations: a geometric approach. Ann. Inst. Fourier 50, 321–362 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Constantin, A.: On the scattering problem for the Camassa-Holm equation. Proc. R. Soc. Lond. Ser. A. 457, 953–970 (2001)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Constantin, A., Escher, J.: Global existence and blow-up for a shallow water equation. Annali Sc. Norm. Sup. Pisa 26, 303–328 (1998)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Constantin, A., Gerdjikov, V., Ivanov, R.: Inverse scattering transform for the Camassa-Holm equation. Inverse Probl. 22, 2197–2207 (2006)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Constantin, A., Lannes, D.: The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations Arch. Ration. Mech. Anal. 192, 165–186 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Constantin, A., Kolev, B.: Geodesic flow on the diffeomorphism group of the circle. Comment. Math. Helv. 78, 787–804 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Constantin, A., Molinet, L.: Global weak solutions for a shallow water equation. Commun. Math. Phys. 211, 45–61 (2000)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Constantin, A., Strauss, W.: Stability of peakons. Commun. Pure Appl. Math. 53, 603–610 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Eckhardt, J., Teschl, G.: On the isospectral problem of the dispersionless Camassa-Holm equation. Adv. Math. 235, 469–495 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    El Dika, K., Martel, Y.: Stability of \(N\) solitary waves for the generalized BBM equations. Dyn. Partial Differ. Equ. 1, 401–437 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    El Dika, K., Molinet, L.: Stability of multipeakons. Ann. Inst. H. Poincaré Anal. Non Linéaire 26(4), 1517–1532 (2009)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    El Dika, K., Molinet, L.: Stability of train of anti-peakons. Discrete Contin. Dyn. Syst. Ser. B 12(3), 561–577 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Grillakis, M., Shatah, J., Strauss, W.: Stability theory of solitary waves in the presence of symmetry. J. Funct. Anal. 74, 160–197 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Iftimie, D.: Large time behavior in perfect incompressible flows. Partial differential equations and applications, 119–179, Sémin. Congr., 15, Soc. Math. France, Paris, 2007Google Scholar
  25. 25.
    Johnson, R.S.: Camassa-Holm, Korteweg-de Vries and related models for water waves. J. Fluid Mech. 455, 63–82 (2002)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kolev, B.: Lie groups and mechanics: an introduction. J. Nonlinear Math. Phys. 11, 480–498 (2004)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Kolev, B.: Poisson brackets in hydrodynamics. Discrete Contin. Dyn. Syst. 19, 555–574 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Martel, Y., Merle, F., Tsai, T.: Stability and asymptotic stability in the energy space of the sum of \(N\) solitons for subcritical gKdV equations. Commun. Math. Phys. 231, 347–373 (2002)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Martel, Y., Merle, F.: Asymptotic stability of solitons for subcritical generalized KdV equations. Arch. Ration. Mech. Anal. 157(3), 219–254 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Martel, Y., Merle, F.: Asymptotic stability of solitons of the gKdV equations with general nonlinearity. Math. Ann. 341(2), 391–427 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Molinet, L.: On well-posedness results for Camassa-Holm equation on the line: a survey. J. Nonlinear Math. Phys. 11, 521–533 (2004)ADSMathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Institut Denis PoissonUniversité de Tours, Université d’Orléans, CNRSToursFrance

Personalised recommendations